MAUDE Adverse Event Report: CORDIS CORPORATION BF BIPAL 7F 50CM 2.2MM JAW; TUBING, PUMP, CARDIOPULMONARY BYPASS

CORDIS CORPORATION BF BIPAL 7F 50CM 2.2MM JAW; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number 502402B
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During a myocardia biopsy performed as part of a post-transplant rejection routine surveillance exam, it was reported that the bipal 7f 50cm 2.2mm jaw clamp stayed locked in a closed position into the right ventricle, blocking the clamp to be removed.There was no patient injury.
 
Additional Manufacturer Narrative
During a myocardia biopsy performed as part of a post-transplant rejection routine surveillance exam, it was reported that the bipal 7f 50cm 2.2mm jaw clamp stayed locked in a closed position into the right ventricle, blocking the clamp to be removed.There was no patient injury.The device was not returned for analysis.A device history record (dhr) review of lot n1016315 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿jaws open/close difficulty - in patient¿ and ¿biopsy forceps withdrawal difficulty¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, procedural/handling factors may have contributed to the issue reported as damage to the biopsy forceps can impair the opening/closing function of the jaws.As standard use of the device, it is recommended to check if the jaws of the biopsy forceps are opening and closing properly prior to use in the patient.As cautioned by the instructions for use, which is not intended as a mitigation, ¿if strong resistance is met during manipulation, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the forceps.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
During a myocardial biopsy performed as part of a post-transplant rejection routine surveillance exam, it was reported that the bipal 7f 50cm 2.2mm jaw clamp stayed locked in a closed position into the right ventricle, preventing the clamp from being removed.There was no patient injury.The device was returned for analysis.The entire bipal was inspected, with a focus on the handle, biopsy forceps, wire, and connection joints.Nothing abnormal was noted with the connections or parts.Additionally, all bipal devices are subjected to a functional test once they are assembled, before packaging.It is unlikely that the part failed as a result of processing.The events reported by the customer as ¿biopsy forceps (system) - withdrawal difficulty¿ and jaws (biopsy forceps)- open/close difficulty - in patient¿ were not confirmed since the returned unit was inspected and nothing abnormal was noted with the connections or parts; also the phr was reviewed and there were no abnormalities identified with the lot processing.Neither phr review nor the product analysis suggests the reported failures could be related to the bipal manufacturing process.According to the instructions for use, which is not intended as a mitigation ¿after confirming that the tip of the forceps is in the ventricle, open the jaws.Advance the open jaws to the heart wall.Close the jaws firmly to obtain a tissue specimen.Maintain sufficient pressure on the double rings to assure retention of specimen during withdrawal.¿ neither the phr review nor the product analysis suggests that the reported failures could be related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken at this time.

Brand Name
BF BIPAL 7F 50CM 2.2MM JAW
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key6827732
Report Number1016427-2017-00564
Device Sequence Number1196986
Product Code DWE
UDI-Device Identifier20705032054956
UDI-Public20705032054956
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K933235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number502402B
Device Catalogue Number502402B
Device Lot NumberN1016315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2018
Distributor Facility Aware Date08/03/2017
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer09/08/2017
01/09/2018
04/11/2018
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date09/14/2017
01/11/2018
04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight83